Hail, Washington
- When
- May 9, 3:00 AM CST
- Where
- Washington County, 2 mi N of Bartlesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.779, -96.000
Strong to severe thunderstorms developed along a cold front as it moved into eastern Oklahoma during the early morning hours of the 9th. The strongest storm produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed along a cold front as it moved into eastern Oklahoma during the early morning hours of the 9th. The strongest storm produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 8, 10:56 PM CST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1156 PM CDT THU MAY 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR CEILINGS WILL BE PREVALENT OVERNIGHT INTO FRIDAY MORNING...WITH SOME IFR CEILINGS POSSIBLE AT TIMES...ESPECIALLY AT KMLC. SCATTERED SHOWERS AND THUNDERSTORMS IN NORTHEAST OKLAHOMA WILL BE MOST LIKELY TO AFFECT KBVO FOR THE FIRST FEW HOURS OF THE FORECAST PERIOD. CONDITIONS WILL BECOME VFR AT ALL SITES BY FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 858 PM CDT THU MAY 8 2014/ DISCUSSION... DRYLINE/FRONTAL STORMS BEGINNING TO PUSH EASTWARD INTO WESTERN OSAGE COUNTY AT THIS TIME. BOTH THE HRRR AND THE LOCAL WRF INDICATE ADDITIONAL DEVELOPMENT POTENTIAL PRIMARILY ALONG THE KANSAS BORDER OVERNIGHT. SOME SEVERE THREAT WILL EXIST...BUT LIMITED INSTABILITY FARTHER EAST WILL START TO LIMIT THE OVERALL THREAT SOMEWHAT AS THE NIGHT GOES ON. TRENDS ON THE AFOREMENTIONED STORMS ALREADY SHOWING THIS TO SOME EXTENT. OVER SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...ONGOING PRECIP WILL CONTINUE TO SHIFT EAST OF THE AREA...WITH PRECIP CHANCES DECREASING ESPECIALLY AFTER MIDNIGHT. THIS WILL ALSO DIMINISH ANY FLOOD THREAT THAT EXISTS. ADDITIONAL TWEAKS TO POP GRIDS WILL LIKELY BE FORTHCOMING...ESPECIALLY FOR POST 06Z TIME FRAME. TEMPERATURE WISE...WITH CLOUDS REMAINING THROUGH MOST OF THE NIGHT...LOWS WILL REMAIN RELATIVELY WARM...IN THE 60S FOR MOST OF THE AREA. PREV DISCUSSION... /ISSUED 638 PM CDT THU MAY 8 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CEILINGS WILL BECOME MVFR AT ALL LOCATIONS OVERNIGHT. AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE...ESPECIALLY AT THE NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SITES...BUT THE CHANCES ARE TOO LOW TO INCLUDE IN THE TAFS. CONDITIONS WILL IMPROVE TO VFR BY FRIDAY AFTERNOON AND WINDS WILL BECOME LIGHT AS A WEAK FRONTAL BOUNDARY ACROSS THE AREA BEGINS TO WASH OUT. PREV DISCUSSION... /ISSUED 302 PM CDT THU MAY 8 2014/ DISCUSSION... A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS THE CWA THIS AFTERNOON AHEAD OF AN UPPER TROUGH TRAVERSING THE SOUTHERN PLAINS. THE PRECIPITATION IS ENDING FROM WEST TO EAST ACROSS MUCH OF NORTHEAST OKLAHOMA WITH SOME CLEARING BEHIND THAT. THE DRYLINE REMAINS TO OUR WEST AND A COLD FRONT REMAINS TO OUR NORTH. THIS SCENARIO SHOULD BE CONDUCIVE FOR STORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING IN NORTHEAST OKLAHOMA AND POSSIBLY INTO NORTHWEST ARKANSAS. AFTER TONIGHT... THUNDERSTORM CHANCES WILL EASE BACK FOR A COUPLE OF DAYS AS UPPER FLOW BRIEFLY BECOMES ZONAL. ANOTHER UPPER TROUGH DEVELOPING TO OUR WEST WILL MOVE ACROSS THE AREA SUNDAY INTO MONDAY. A COLD FRONT ACCOMPANYING THIS SYSTEM WILL SWEEP ACROSS THE CWA BEGINNING EARLY MONDAY MORNING. THUNDERSTORM CHANCES WILL INCREASE ALONG AND AHEAD OF THE FRONT. SEVERE STORMS MAY BE POSSIBLE EVEN THOUGH THE TIMING OF FRONTAL PASSAGE IS DISADVANTAGEOUS. FOR THE REMAINDER OF NEXT WEEK... MILD CONDITIONS WILL PREVAIL. PRECIPITATION CHANCES WILL BE MINIMAL WITH TEMPERATURES SLIGHTLY BELOW SEASONAL AVERAGES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 929 PM CDT THU MAY 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CDT THU MAY 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LIMITED SEVERE THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE GREATEST POTENTIAL NEAR THE KANSAS BORDER IN NORTHEAST OKLAHOMA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST STORMS COULD PRODUCE LARGE HAIL...LOCALLY HEAVY RAIN...AND POSSIBLY DAMAGING WINDS. A FEW THUNDERSTORMS HAVE MOVED INTO PARTS OF OSAGE COUNTY EARLY THIS EVENING...AND ADDITIONAL DEVELOPMENT MAY OCCUR OVERNIGHT. SOMEWHAT LIMITED INSTABILITY WILL KEEP MOST STORMS BELOW SEVERE LEVELS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL... VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY WITH A LIMITED THREAT FOR SEVERE WEATHER ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. FORECAST UNCERTAINTY INCREASES CONSIDERABLY BY THE WEEKEND INTO EARLY NEXT WEEK...WITH LOW CHANCES FOR STORMS PERSISTING WITH THE FRONT LINGERING ACROSS THE REGION. THE BEST CHANCES LOOK TO BE IN THE SUNDAY NIGHT TO MONDAY NIGHT TIME FRAME...WITH SEVERE WEATHER AND HEAVY RAINFALL POSSIBLE. GUSTY WINDS WILL KEEP THE FIRE DANGER HIGH ACROSS THE REGION INTO NEXT WEEK IN AREAS THAT DO NOT RECEIVE A LOT OF RAINFALL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 78 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521149.